ADVERTISEMENT

Q. Can herpes cause feet neuropathy?

Answered by
Dr. Aida Quka
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Feb 27, 2018 and last reviewed on: Oct 09, 2018

Hello doctor,

I have developed feet neuropathy, primarily the right foot from the past one year. The symptoms went away six months back but returned a month back (burning, tingling, etc). I suffer from high blood pressure and anxiety. The neurologists could not find the cause after all tests. I tested negative for HIV but tested positive for herpes 1 and 2. Can herpes cause this? It has been so long since I had these symptoms.

#

Hello,

Welcome to icliniq.com.

It is less likely that your symptoms are related to herpes. Herpes infection does not usually lead to such a clinical situation. Besides, a positive test does not always indicate an active infection. The fact that your tests resulted in positive means that you have gone through this infection in the past. In fact, herpes 1 is a very common infection (almost everyone has gone through it). So, I do not think that your symptoms are related to these types of infections.

In many cases, no cause of peripheral neuropathy is found (idiopathic peripheral neuropathy).

Regarding the pain and burning sensation, I would recommend starting treatment with Pregabalin or Gabapentin. Another possible treatment option would be Duloxetine. I would also advise you to be active. Physical therapy can help improve your clinical situation.

You should discuss with your doctor about the above treatment options.

For more information consult a neurologist online.--> https://www.icliniq.com/ask-a-doctor-online/neurologist


Thank you doctor,

It just happens that I have never had an outbreak for herpes. I was very concerned about it. Can high blood pressure and anxiety make it worse?

#

Hello,

Welcome back to icliniq.com.

You should know that high blood pressure can lead to chronic damage to the small vessels and thus lead to worsening of neuropathy (by damaging the small vessels which supply blood to the nerves). For this reason, it is necessary to have a better monitoring and control of your blood pressure values.

Regarding anxiety, it does not have any effects on the polyneuropathy. But, anxiety can worsen the feeling of burning and tingling sensation (sensitive persons are more susceptible to suffer from pain than other persons). Anyway, all the above-mentioned drugs help reduce anxiety and also the pain from polyneuropathy.

For more information consult a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Is it safe to take Gabapentin for diabetic neuropathy?

.. more potent than Pregabalin. It is an excellent drug. The possible side effect is dizziness. As you have taken Pregabalin 150 mg previously and so Gabapentin suits you. Gabapentin NT contains Nortryptilline which helps with neuropathic pain. Most ...   Read full

Is it safe to take Gabapentin for back stiffness?

 I read a lot of negative reviews on this tablet, with relation to nerves ...   Read full

Post herpes attack, I am suffering from Bells's palsy. Please advise.

Hello doctor, Post a severe attack of herpes on the left shoulder, left ear (in and out), chest, and back I am now suffering from Bell's palsy on the left side ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


My triglycerides level was 207 mg/dL. Is it necessary to take medicine?
Hi doctor, Recently, I got a lipid profile done, and the triglycerides level was 207 mg/dL, apart from that everything ...  Read more»
My lipid test report shows quite high values. Kindly advice.
Hello doctor, I am 35-years-old. My cholesterol level is 222, triglycerides 87, HDL (cholesterol) 60, LDL (cholesterol)...  Read more»
Triglycerides - Causes, Medications, Symptoms, Risk Factors, and Treatment
Triglycerides are derivatives of glycerol and fatty acids. They might sound simple but the causes and symptoms contribut...  Read more»

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.